MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxr00 16.5 diopter was explanted due to unexpected postop refraction outcome.Before the surgery a 17.5 diopter lens was selected but the ora (ocular response analyzer) suggested a 16.5 size lens.The physcian noted that even the 17.5 would not have been enough power because on day 1 the patient was about +2 and then at 6 days the patient was somewhere between + 1.25 and 1.5 spherical equivalent (se).The patient's distance was okay but the near was poor.There were no complications reported with the lens exchange and the surgeon does not feel the lens is implicated in the refractive miss.Day 1, after the lens exchange, patient was 20/25 and j5.Patient was much happier but still fairly dilated.The physcian noted that the patient wants her 2nd eye done next week, however the surgeon plans to have the patient wait a bit for second eye.
 
Additional Manufacturer Narrative
Additional information: it was learned that the lens was explanted from a (b)(6) year old female patient's left eye.The lens was replaced with the same model lens but with a larger diopter.There was no incision enlargement, vitrectomy, or sutures required.There was no complications or injury reported.Age/date of birth: (b)(6).Gender/sex: female.Device available for evaluation ¿ yes, returned to manufacturer on 03/08/2017.Device returned to manufacturer ¿ yes.Device evaluation the device was returned to the manufacturer.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The reported complaint could not be confirmed in the returned sample.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6291696
Report Number9614546-2017-00060
Device Sequence Number810651
Product Code POE
UDI-Device Identifier05050474579026
UDI-Public(01)05050474579026(17)211012
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/12/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/05/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/31/2017
Supplement Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR